Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 208, NWS Des Moines, IA

June 29, 2014Carroll County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 29, 2014, 10:44 PM CDT for Carroll County, Greene County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2014, 10:44 PM CDT (03:44 UTC)
Expired
Jun 29, 2014, 11:30 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 4:04 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
2.3
Supercell composite
24.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS53 KDMX 300344
SVRDMX
IAC027-073-300430-
/O.NEW.KDMX.SV.W.0208.140630T0344Z-140630T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  GLIDDEN...OR 9 MILES NORTHEAST OF CARROLL...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARROLL...JEFFERSON...GLIDDEN...SCRANTON...CHURDAN...LIDDERDALE...
  LANESBORO...RALSTON...ARTHUR N NEU AIRPORT AND HOBBS COUNTY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR  IOWA.

LAT...LON 4221 9486 4221 9426 4189 9441 4210 9492
TIME...MOT...LOC 0344Z 286DEG 26KT 4213 9469 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
2 follow-up statements
216 
WWUS53 KDMX 300415
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT SUN JUN 29 2014

IAC027-300425-
/O.CAN.KDMX.SV.W.0208.000000T0000Z-140630T0430Z/
CARROLL IA-

1115 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4210 9463 4215 9457 4221 9426 4189 9441
      4202 9463
TIME...MOT...LOC 0415Z 286DEG 26KT 4207 9440 

$$

IAC073-300430-
/O.CON.KDMX.SV.W.0208.000000T0000Z-140630T0430Z/
GREENE IA-
1115 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL GREENE COUNTY...

AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEFFERSON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JEFFERSON...SCRANTON...CHURDAN AND RALSTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4210 9463 4215 9457 4221 9426 4189 9441
      4202 9463
TIME...MOT...LOC 0415Z 286DEG 26KT 4207 9440 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
427 
WWUS53 KDMX 300426
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT SUN JUN 29 2014

IAC073-300436-
/O.EXP.KDMX.SV.W.0208.000000T0000Z-140630T0430Z/
GREENE IA-
1126 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE COUNTY WILL
EXPIRE AT 1130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4210 9463 4215 9457 4221 9426 4189 9441
      4202 9463
TIME...MOT...LOC 0420Z 286DEG 26KT 4207 9440 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:44 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 29, 6:44 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT SUN JUN 29 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

MORNING CONVECTION HAS DIMINISHED THIS AFTERNOON WITH SOME LINGERING
WEAK ACTIVITY LEFT OVER FAR NORTHERN IOWA. THE MORNING ACTIVITY IN
ADDITION TO THE MCS OVER KANSAS HAS LEFT A LARGE CLOUD DEBRIS FIELD
OVER MUCH OF THE AREA THAT HAS LIMITED SFC HEATING AND INSTABILITY
THROUGH MUCH OF THIS REGION. CLEARING HAS DEVELOPED OVER SOUTHEAST
NEBRASKA AND INTO WESTERN IOWA THE PAST HOURS AND HAS BEGUN TO ERODE
THE CONVECTIVE INHIBITION THROUGH THAT AREA ALONG WITH MLCAPES
INCREASING TO NEAR 4000 J/KG. THIS CAN BE SEEN AS WELL WITH THE 18Z
KOAX SOUNDING WITH MUCH OF THE INHIBITION HAVING ERODED BY LAUNCH
TIME. AN UPPER SHORT WAVE WILL MOVE OVER THE REGION OF INSTABILITY
THE NEXT FEW HOURS AND SHOULD TRIGGER MORE ORGANIZED THUNDERSTORM
ACTIVITY THAT WILL MOVE INTO CENTRAL AND SOUTHERN IOWA FROM LATE
AFTERNOON THROUGH MID EVENING. DEEP LAYER SHEAR TO NEAR 50 KTS WILL
BE SUPPORTIVE OF SUPERCELL DEVELOPMENT INITIALLY. FAT CAPE VALUES
THROUGH THE PROFILE SUGGEST GOOD UPDRAFT ACCELERATION POTENTIAL
SUPPORTIVE OF VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER. LOW
LEVEL SRH VALUES NEAR 200 M2/S2 ALONG WITH LCL VALUES BELOW 1000 M
IN ADDITION TO BEST UPDRAFT HELICITY VALUES INTO SOUTHWEST IOWA
SUGGEST THERE IS A TORNADIC POTENTIAL. THE STORMS SHOULD EVOLVE INTO
BOWING SEGMENTS WITH POTENTIAL FOR EMBEDDED HP SUPERCELL STRUCTURES
WITH THE THREAT CHANGING TO A DAMAGING WIND THREAT WITH WINDS IN
EXCESS OF 70 MPH POSSIBLE. IN ADDITION...THE 0-3 KM SHEAR VECTOR
AROUND 35 KTS TO THE EAST TO NORTHEAST MAY STILL BE FAVORABLE
MESOVORTICES THAT MAY PRODUCE A TORNADO OR ENHANCES AREAS OF HIGH
WINDS.

HEAVY RAIN IS ALSO A THREAT WITH PWAT VALUES UP TO 1.75 INCHES AND
ESPECIALLY NEAR ANY SUPERCELL DEVELOPMENT. NOT OVERLY CONFIDENT IN
AREAL COVERAGE OF HEAVY RAIN THUS HAVE HELD OFF ON A FLASH FLOOD
WATCH AT THIS POINT. THE BEST POTENTIAL WILL BE ALONG AND SOUTH OF
HIGHWAY 30.

PRIMARY FRONTAL BOUNDARY CURRENTLY EXTENDS FROM WESTERN
MINNESOTA THROUGH THE FAR NW CORNER OF IA AND INTO CENTRAL NEBRASKA.
SFC LOW PRESSURE STILL REMAINS IN EASTERN COLORADO. THE BOUNDARY
WILL MOVE LITTLE OVERNIGHT AS THE LOW PRESSURE SHIFTS SLOWLY
NORTHEAST OVERNIGHT. THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT AND
SHOULD LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN FOCUS
FOR THUNDERSTORMS TOWARDS 12Z SHOULD BE ACROSS THE NORTHWEST.
CERTAINLY A SEVERE POTENTIAL WITH THESE STORMS WHICH MAY BE A
PRELUDE FOR MONDAY.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

THE UPPER MIDWEST REMAINS UNDER THE INFLUENCE OF A LARGE UPPER LOW
OVER SOUTHERN CANADA.  THE LOW WILL CONTINUE TO CREATE A VERY FAST
ZONAL FLOW ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST.
CONVECTION MAY BE ONGOING MONDAY MORNING AND THERE IS SOME QUESTION
AS TO WHAT AFFECT THAT WILL HAVE ON CONVECTION DURING THE REST OF
THE DAY.  A QUASI-STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR
ANY NEW CONVECTION AS A TROUGH/SHORTWAVE ROTATES AROUND THE UPPER
LOW INTO THE NORTHERN PLAINS/UPPER MIDWEST DURING THE MORNING.  THIS
WILL PROVIDE MORE THAN ADEQUATE MID LEVEL FORCING.  GIVEN THE AMOUNT
OF INSTABILITY AS CAPES QUICKLY INCREASE TO 4000 J/KG THROUGH THE
MORNING AND THE MOIST LOW LEVELS STORMS SHOULD QUICKLY GROW UPSCALE
AND GIVEN SHEAR PROFILES...WILL BECOME SUPERCELLS.  ONCE AGAIN...ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE.  PWATS ALSO INCREASE TO
NEARLY 2 INCHES.  I WAS CONSIDERING A FLASH FLOOD WATCH FOR MONDAY
BUT IT DOES APPEAR STORMS WILL MOVE QUICKLY AND IT WILL ALSO DEPEND
ON WHERE THE RAIN FALLS TONIGHT...FOR WHICH THE STORMS HAVE NOT
MATERIALIZED YET...SO I WILL HOLD OFF ON ANY FLASH FLOOD WATCH BUT
DEFER THAT TO THE MID SHIFT.

THE FRONTAL BOUNDARY DOES SHIFT EAST OUT OF CENTRAL IOWA BY 01/00Z
SO ANY EVENT ON MONDAY WILL LIKELY BE DURING THE DAY AND DIMINISHING
BY LATE AFTERNOON/EARLY EVENING.  ON TUESDAY A SECONDARY COLD FRONT
SWEEPS IOWA WITH YET ANOTHER WAVE COMING DOWN FROM THE CANADIAN
LOW...WHICH IS WELL EAST BY THIS TIME.  INSTABILITY IS MUCH LESS
HOWEVER AND ALL THAT IS EXPECTED IS SHOWERS WITH AN ISOLATED
THUNDERSTORM POSSIBLE DURING PEAK HEATING.  THAT WILL SWEEP EAST
DURING THE EVENING.  FINALLY THEN AN UPPER RIDGE BUILDS OVER THE
ROCKIES AS SURFACE HIGH PRESSURE SLIDES INTO THE UPPER MIDWEST.
COOLER TEMPS ARE ON THE WAY FOR MID WEEK AND MUCH DRIER CONDITION
CAN BE EXPECTED.

BY LATE IN THE WEEK AND INTO THE WEEKEND MODELS DIVERGE ON THEIR
SOLUTIONS BUT THEY ALL DEVELOP A SHORTWAVE THAT TOPS THE RIDGE IN
THE ROCKIES.  THE EURO IS WEAKER WITH THE WAVE AND KEEPS IN ACROSS
THE NORTHERN PLAINS INTO THE GREAT LAKES.  THE GFS AND CANADIAN ARE
DEEPER WITH THE SHORTWAVE AND DROP IT INTO THE UPPER MIDWEST.  THE
GFS AND CANADIAN SEEM REASONABLE GIVEN THE HEIGHT OF THE UPPER RIDGE
OUT WEST AND THE STRENGTH OF THE VORT MAX TOPPING THE RIDGE.  IT
SHOULD DIG DEEPER THAN THE EURO SUGGESTS.  FOR THAT REASON I HAVE
CHANCE POPS IN THE FORECAST NEXT WEEKEND.

&&

.AVIATION...30/00Z
ISSUED AT 638 PM CDT SUN JUN 29 2014

TSRA WILL CONTINUE TO DEVELOP IN WESTERN IOWA AND AFFECT SITES
THROUGH 06Z. TSRA WILL BE BRIEF AT SITES...THOUGH IFR OR LOWER
CONDITIONS CAN BE EXPECTED WITH STRONG AND GUSTY WINDS...WITH
MULTIPLE ROUNDS OF TSRA POSSIBLE. AFTER SYSTEM PUSHES OUT...MAY
SEE BR/FG AT SITES NEAR 12Z WITH AMPLE LOW LEVEL MOISTURE AND
LIGHT WINDS...MAY ALSO SEE MVFR OR LOWER CEILINGS EARLY. BR WILL
LIFT SHORTLY AFTER 12Z...WITH ADDITIONAL CHANCES FOR TSRA AT SITES
MONDAY...THOUGH HAVE ONLY INCLUDED VCTS MENTION ATTM WITH
UNCERTAINTY IN TIMING AND LOCATION.

&&

.HYDROLOGY...
ISSUED AT 337 AM CDT SUN JUN 29 2014

LITTLE CHANGE IS ANTICIPATED OVER THE NEXT 24 TO 36 HOURS...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WITH SOME OF THE
STORMS OVER THE REGION. COVERAGE IS NOT ANTICIPATED TO BE
WIDESPREAD AT THIS TIME...BUT LOCALIZED PONDING OF WATER AND
STREET FLOODING COULD OCCUR. BY MONDAY...MORE WIDESPREAD HEAVY
RAINFALL WILL BE POSSIBLE AS A STRONGER STORM AND STRONGER UPPER
LEVEL WINDS COMBINE TO REALIZE THE HIGH MOISTURE CONTENT OF THE
ATMOSPHERE. THE POTENTIAL FOR FLASH FLOODING IS MORE LIKELY MONDAY
INTO THE EARLY EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY STRESS
RIVER LEVELS AND AREA STREAM BASINS...ESPECIALLY BY MONDAY EVENING
AND INTO MID WEEK IF SIGNIFICANT RAINFALL OCCURS. THIS WILL BE
CLOSELY MONITORED OVER THE NEXT 36 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...DONAVON
LONG TERM...FAB
AVIATION...AWB
HYDROLOGY...REV
Hazardous weather outlook, Jun 29, 4:37 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT SUN JUN 29 2014

IAZ044>050-057>062-070>075-081>086-092>097-302145-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE
THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT FROM 6 PM TIL
MIDNIGHT. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS
WHICH WILL PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED MONDAY. A FEW OF THESE STORMS LIKELY
WILL BE SEVERE WITH SIGNIFICANT DAMAGING WINDS...LARGE HAIL AND A
FEW TORNADOES ARE ALL POSSIBLE. MONDAY EVENING THE THREAT WILL BE
CONFINED SOUTHEAST OF A TAMA TO LAMONI LINE. VERY HEAVY RAINFALL
WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT
AND AGAIN MONDAY.

IAZ004>007-015>017-023>028-033>039-302145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE. TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY
HEAVY RAINFALL IS POSSIBLE WITH THE POTENTIAL FOR LOCALIZED
FLOODING. ANOTHER AREA OF STORMS MAY DEVELOP OVER NORTHWEST IOWA
LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS WELL.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY BE ONGOING EARLY MONDAY AND INCREASE IN STRENGTH
DURING THE DAY. THESE STORMS WILL HAVE A SEVERE THREAT THROUGH
MID AFTERNOON BEFORE THE ACTIVITY SHIFTS TO THE SOUTHEAST OF THE
AREA. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE MONDAY. VERY HEAVY RAINFALL MAY OCCUR WITH STORMS WITH
LOCALIZED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT THEN AGAIN
MONDAY.

In the hours before

Local storm report, Jun 29, 9:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      4 SSE WATERLOO          42.44N 92.34W
06/29/2014                   BLACK HAWK         IA   PUBLIC

            HAMMOND AVE BETWEEN EAST SHAULIS AND EAST ORANGE ROAD.
            WATER FLOWING OVER THE ROAD AT AN ESTIMATED DEPTH OF 1
            FOOT. REPORT RECEIVED VIA SOCIAL MEDIA

&&

DONAVON
Local storm report, Jun 29, 10:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     LINCOLN                 42.26N 92.69W
06/29/2014                   TAMA               IA   TRAINED SPOTTER

            2 FOOT DIAMETER TREES SNAPPED.

&&

BF
Local storm report, Jun 29, 10:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     3 NNW UNION             42.28N 93.09W
06/29/2014                   HARDIN             IA   LAW ENFORCEMENT

            POWERLINES DOWN IN THE CITY OF GIFFORD.

&&

RVACHALE
Local storm report, Jun 29, 10:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 WSW ACKLEY            42.54N 93.07W
06/29/2014                   HARDIN             IA   LAW ENFORCEMENT

            WATER RUNNING OVER ROAD. ROAD CLOSED BY
            COUNTY DUE TO IMPASSABLE CONDITIONS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 29, 10:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 N NEW PROVIDENCE      42.32N 93.17W
06/29/2014                   HARDIN             IA   LAW ENFORCEMENT

            28000 BLOCK OF 260TH STREET ( COUNTY S55 AND
            260TH STREET ) WASHED OUT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 29, 10:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      REINBECK                42.32N 92.60W
06/29/2014                   GRUNDY             IA   PUBLIC

            HIGHWAY 175 NORTH OF REINBECK CLOSED BY
            COUNTY OFFICIALS - WATER OVER ROAD. OTHER
            ROADS AROUND REINBECK ALSO COVERED BY WATER
            BUT PASSABLE.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:30 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac60 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie42 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama46 min
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min
Jun 30, 2:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.